MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC N/A; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC N/A; INSTRUMENT, STEREOTAXIC
Model Number 9734410
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the handle 9734410 ratcheting egg (lot #: 80018) found that the end cap has been broken off.Otherwise, the tool retention mechanism and the ratchet mechanism both function normally.Product event summary #broken blue egg ratcheting handle product analysis #(b)(4): mnav findings and conclusions: as reported, the end cap has been broken off.Otherwise, the tool retention mechanism and the ratchet mechanism both function normally.Mnav methodology: functional testing;visual/physical examination.Mnav detail: awaiting field response/info mnav usability: false.Mnav able to duplicate the issue?: yes.Mnav bai/oobf?: false.Mnav failure mode: physical damage.Mnav failure mechanism: pieces broken.Other relevant device(s) are: product id: 9733858, serial/lot #: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used outside of a procedure.It was reported that the hammerable part on the back of the handle was broken.This issue could not be linked to a specific surgery or sterilization process.There was no patient present at the time of the event.

Brand Name
N/A
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8642789
Report Number1723170-2019-02640
Device Sequence Number16706174
Product Code HAW
UDI-Device Identifier00613994724007
UDI-Public00613994724007
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9734410
Device Catalogue Number9734410
Device Lot Number80018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2017
Initial Report FDA Received Date05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1